MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYNOVATOR BLADE,BOXED4.5 EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SYNOVATOR BLADE,BOXED4.5 EP-1; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205310
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that the device was shedding metal debris during an ankle arthroscopy.A backup device was available to complete the procedure with no delay or patient injuries.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question will not be returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product or the pertinent clinical details to consider.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.

Brand Name
SYNOVATOR BLADE,BOXED4.5 EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8029004
Report Number1219602-2018-01485
Device Sequence Number1421312
Product Code HAB
UDI-Device Identifier03596010251381
UDI-Public03596010251381
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Catalogue Number7205310
Device Lot Number50709446
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1